MAUDE Adverse Event Report: BIO-RAD MEDICAL DIAGNOSTICS GMBH IH-COM V5.0

BIO-RAD MEDICAL DIAGNOSTICS GMBH IH-COM V5.0
Model Number 814172100
Medical Device Problem Code Output Problem (3005)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/24/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This is our initial report on this incident.
 
Event or Problem Description
The customer reported that a weak d positive control was interpreted as d negative by the ih-reader 24 with ih-internal qc, lot 51986200093 used as control.When the customer scanned sample 4 from the ih-internal qc kit for the weak d control sample into "control sample", the rh typing was populated with a "rh d weak" as result.When sample 4 was run for the weak d positive control, the tech forgot to add anti-d blend thus getting a negative result.Even though the result was negative and the ih-reader 24 interpreted the result as "d negative," the system marked the qc as being passed.Testing of the affected ih-internal qc in our quality laboratory is still ongoing.Investigation of the affected ih-reader 24 is also still ongoing.
 
Additional Manufacturer Narrative
This is our final report on this incident.Our initial report on this incident was issued for the ih-internal qc but our investigation showed that the issue was caused by a software bug of the ih-com v5.0.So we amended this follow-up/final report accordingly.
 
Event or Problem Description
The customer reported that they ran ih-internal qc sample 4 for the weak d positive control, but the tech forgot to add anti-d blend thus getting a negative result.Even though the result was negative and the ih-reader 24 interpreted the result as "d negative," the system marked the qc as being passed.The customer had to change the "rh d weak" to "rh d positive" for the system to interpret the weak d qc correctly.The qc settings on the provided print screens were correct.Print screens pictures and support backup do not allow to confirm these settings as being the one configured now of qc sample processing due to no date and time on the print screen pictures.Furthermore, the support backup (provided from october 30th) was taken more than 7 days after the issue has occurred (september 15th).Therefore, only truncated log data were available.We could confirm that the rhd weak interpretation is not properly compared to the rhd result interpretation when no "required reactions" are set when using the current validated ih-com version v5.0.9 or v5.0.10.However, this issue is being solved within the introduction of the upcoming ih-com version.The advice for the user for a workaround, until the new ih-com version became available, was to use the "required reaction" setting for "rhd weak" sample in the "control test" section so that only the acceptable well reactions do allow to obtain a valid qc status.If only the test specific target reaction strengths +/-, +, ++, +++ und ++++ are selected the qc will be graded as failed in case of a negative reaction.For further information the customer was advised to consulate the ih-com user manual under the section "quality control".The complaint was classified as confirmed - upp (unexpected product performance).The root cause of the complaint issue was identified as a bug in the software ih-com v5.0 and addressed.The bug was solved in the software version ih-com v5.2.5.The software ih-com v5.2.5 was released on march 15, 2021.

Brand Name
IH-COM V5.0
Common Device Name
IH-COM V5.0
Manufacturer (Section D)
BIO-RAD MEDICAL DIAGNOSTICS GMBH
industriestrasse 1
dreieich, 63303
GM  63303
MDR Report Key10710000
Report Number9610824-2020-00072
Device Sequence Number1009662
Product Code KSZ
UDI-Device Identifier07611969952342
UDI-Public(01)07611969952342(17)200921(10)51986200093
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
BK180275
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Other Health Care Professional
Remedial Action Other
Type of Report Initial,Followup
Report Date (Section B) 05/31/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/21/2020
Device Model Number814172100
Device Catalogue Number009101
Device Lot Number51986200093
Was Device Available for Evaluation? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/24/2020
Supplement Date Received by Manufacturer09/24/2020
Initial Report FDA Received Date10/21/2020
Supplement Report FDA Received Date05/31/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
IH READER 24, # 146011005; IH READER 24, # 146011005; IH-INTERNAL QC, LOT 780200093; IH READER 24, # 146011005